Mathematical Sciences Research Institute Publications

The Geometry of Hamiltonian Systems

Proceedings of a Workshop Held June 5–16, 1989

Editors: Ratiu, Tudor (Ed.)

Buy this book

eBook $109.00
price for USA (gross)
  • ISBN 978-1-4613-9725-0
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $139.00
price for USA
  • ISBN 978-1-4613-9727-4
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
About this book

The papers in this volume are an outgrowth of the lectures and informal discussions that took place during the workshop on "The Geometry of Hamiltonian Systems" which was held at MSRl from June 5 to 16, 1989. It was, in some sense, the last major event of the year-long program on Symplectic Geometry and Mechanics. The emphasis of all the talks was on Hamiltonian dynamics and its relationship to several aspects of symplectic geometry and topology, mechanics, and dynamical systems in general. The organizers of the conference were R. Devaney (co-chairman), H. Flaschka (co-chairman), K. Meyer, and T. Ratiu. The entire meeting was built around two mini-courses of five lectures each and a series of two expository lectures. The first of the mini-courses was given by A. T. Fomenko, who presented the work of his group at Moscow University on the classification of integrable systems. The second mini­ course was given by J. Marsden of UC Berkeley, who spoke about several applications of symplectic and Poisson reduction to problems in stability, normal forms, and symmetric Hamiltonian bifurcation theory. Finally, the two expository talks were given by A. Fathi of the University of Florida who concentrated on the links between symplectic geometry, dynamical systems, and Teichmiiller theory.

Table of contents (19 chapters)

  • Heisenberg Algebras, Grassmannians and Isospectral Curves

    Adams, Malcolm R. (et al.)

    Pages 1-7

  • Coadjoint Orbits, Spectral Curves and Darboux Coordinates

    Adams, M. R. (et al.)

    Pages 9-21

  • Hamiltonian Systems on the Jacobi Varieties

    Alber, Solomon J.

    Pages 23-32

  • A Universal Reduction Procedure for Hamiltonian Group Actions

    Arms, Judith M. (et al.)

    Pages 33-51

  • Linear Stability of a Periodic Orbit in the System of Falling Balls

    Cheng, Jian (et al.)

    Pages 53-71

Buy this book

eBook $109.00
price for USA (gross)
  • ISBN 978-1-4613-9725-0
  • Digitally watermarked, DRM-free
  • Included format: PDF
  • ebooks can be used on all reading devices
  • Immediate eBook download after purchase
Softcover $139.00
price for USA
  • ISBN 978-1-4613-9727-4
  • Free shipping for individuals worldwide
  • Usually dispatched within 3 to 5 business days.
Loading...

Recommended for you

Loading...

Bibliographic Information

Bibliographic Information
Book Title
The Geometry of Hamiltonian Systems
Book Subtitle
Proceedings of a Workshop Held June 5–16, 1989
Editors
  • Tudor Ratiu
Series Title
Mathematical Sciences Research Institute Publications
Series Volume
22
Copyright
1991
Publisher
Springer-Verlag New York
Copyright Holder
Springer-Verlag New York, Inc.
eBook ISBN
978-1-4613-9725-0
DOI
10.1007/978-1-4613-9725-0
Softcover ISBN
978-1-4613-9727-4
Series ISSN
0940-4740
Edition Number
1
Number of Pages
X, 527
Topics